Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 154, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 9, 2012, 3:47 PM CDT for Amite County, Pike County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 3:47 PM CDT (20:47 UTC)
- Expired
- Aug 9, 2012, 4:15 PM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Amite County, MS, Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
908
WUUS54 KLIX 092047
SVRLIX
MSC005-113-092115-
/O.NEW.KLIX.SV.W.0154.120809T2047Z-120809T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL AMITE COUNTY IN SOUTHERN MISSISSIPPI...
PIKE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF MCCOMB...
* UNTIL 415 PM CDT
* AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SUMMIT...OR NEAR MCCOMB...
AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAGNOLIA BY 410 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3122 9025 3117 9026 3106 9043 3126 9062
3136 9050 3135 9042
TIME...MOT...LOC 2047Z 316DEG 12KT 3126 9047
$$
24/RR1 follow-up statement
125
WWUS54 KLIX 092115
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 PM CDT THU AUG 9 2012
MSC005-113-092125-
/O.EXP.KLIX.SV.W.0154.000000T0000Z-120809T2115Z/
AMITE MS-PIKE MS-
415 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR PIKE AND EAST CENTRAL AMITE
COUNTIES HAS EXPIRED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
LAT...LON 3122 9025 3117 9026 3106 9043 3126 9062
3136 9050 3135 9042
TIME...MOT...LOC 2047Z 316DEG 12KT 3126 9047
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:20 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 9, 3:20 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 320 PM CDT THU AUG 9 2012 .SHORT TERM... NUMEROUS SHRA/TSRA ACROSS THE AREA THIS AFTERNOON IN A MOIST...HIGHLY UNSTABLE...AND UNCAPPED ATMOSPHERE. LITTLE CHANGE IN CONDITIONS ARE EXPECTED THROUGH FRIDAY. PWS WILL REMAIN 2.0-2.3 INCHES ACROSS THE AREA FRIDAY WITH MODEL FCST SOUNDINGS SHOWING ATMOSPHERE REMAINING UNCAPPED WITH K-INDICES IN THE MID 30S. A WEAK COLD FRONT NOW OVER THE SOUTHERN PLAINS WILL APPROACH OUR NRN ZONES FRIDAY AFTN. THE SEABREEZE AND LAKEBREEZES WILL SERVE AS FOCUS FOR CONVECTIVE DEVELOPMENT FRIDAY WITH THE FRONT APPROACHING FROM THE NORTH POSSIBLY SERVING AS AN ADDITIONAL FOCUS. HAVE KEPT LIKELY POPS GOING FOR MOST OF THE AREA FRIDAY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...GUSTY WINDS...AND FUNNEL CLOUDS AGAIN FRIDAY. TEMPS WILL REMAIN SEASONABLE FOR AUGUST. .LONG TERM... THE COLD FRONT WILL STALL ALONG THE I-10/I-12 CORRIDOR SATURDAY/SATURDAY NIGHT THEN GRADUALLY WASH OUT ON SUNDAY. DRIER AIRMASS WILL FILTER IN ACROSS THE NORTHERN HALF OF THE AREA IN THE WAKE OF THE FRONT. PWS ON SATURDAY WILL DROP BELOW AN INCH OVER THE INLAND MS COUNTIES AND 1.0-1.3 INCHES OVER THE NORTH SHORE PARISHES. HAVE GONE CHANCE POPS SOUTH SHORE...SLIGHT CHANCE NORTH SHORE AREAS SATURDAY WITH A DRY FORECAST FOR THE NORTHERN THIRD OF THE AREA. SUNDAY WILL BE THE DRIEST DAY WITH PWS BELOW 1.4 INCHES OVER ALL BUT THE IMMEDIATE SOUTHEAST COAST...AND BELOW 1 INCH OVER THE NORTH SHORE. HAVE KEPT PRECIP OUT OF THE FORECAST SUNDAY FOR ALL BUT THE IMMEDIATE SOUTHEAST COAST. THE DECREASE IN CLOUD COVER WILL BOOST MAX TEMPS BY A FEW DEGREES ESPECIALLY OVER FAR INLAND AREAS BEGINNING SUNDAY. HOWEVER...INLAND AREAS WILL ENJOY ONE COOLER MORNING ON SUNDAY WITH SOME AREAS DIPPING INTO THE 60S WITH THE DRIER AIRMASS IN PLACE. TYPICAL SUMMERTIME CONDITIONS WILL RETURN THE FIRST HALF OF NEXT WEEK WITH ISOLATED TO SCATTERED DIURNAL CONVECTIVE DEVELOPMENT EACH DAY FOCUSED ALONG THE SEABREEZE AND LAKE BREEZES. PWS EACH DAY BEGINNING MONDAY WILL AVERAGE 1.5-1.8 INCHES. EXPECT LESS COVERAGE THAN THIS WEEK...AND HAVE GENERALLY GONE 20-30 PCT POPS EACH AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK. 14/MM && .AVIATION... ONGOING SHRA/TSRA WILL DISSIPATE AROUND SUNSET. HAVE AN EARLIER START FOR SHRA/TSRA ON FRIDAY WITH TEMPO GROUPS FOR MOST OF THE TERMINALS STARTING AROUND 14Z. WILL HAVE MVFR CEILINGS FOR MOST AREAS THROUGH THE DAY ON FRIDAY. && .MARINE... HIGH PRESSURE OVER THE EASTERN GULF WILL RESULT IN LIGHT TO MODERATE WEST TO SOUTHWEST WINDS THROUGH FRIDAY. NUMEROUS SHOWERS AND T-STORMS WILL RESULT IN GUSTY WINDS AND LIGHTNING THREAT FRIDAY. LESS THUNDERSTORM COVERAGE IS EXPECTED THE REMAINDER OF THE FORECAST PERIOD. A WEAK COLD FRONT WILL STALL OVER THE LAKES SATURDAY/SATURDAY NIGHT THEN WASH OUT ON SUNDAY. WINDS WILL BECOME VERY LIGHT IN PROXIMITY TO THE FRONT. LIGHT SOUTH TO SOUTHWEST WINDS ARE EXPECTED DURING THE FIRST HALF OF NEXT WEEK WITH SURFACE HIGH AGAIN IN PLACE OVER THE EASTERN GULF. SEAS WILL BE 3 FT OR LESS AND WINDS 15 KTS OR LESS THROUGH THE FORECAST PERIOD. 14/MM && .PRELIMINARY POINT TEMPS/POPS... MCB 73 93 71 92 / 30 60 30 10 BTR 75 93 75 93 / 30 60 30 20 ASD 76 91 75 92 / 30 60 30 20 MSY 78 92 78 92 / 30 60 30 30 GPT 77 91 76 91 / 30 60 30 30 PQL 77 91 75 92 / 30 60 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 9, 2:02 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 202 PM CDT THU AUG 9 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-100415- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 202 PM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL WITH RATES OF 1 TO 2 INCHES PER HOUR AND GUSTY WINDS TO 35 MPH. WATERSPOUTS ARE ALSO LIKELY OVER MARINE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FRIDAY AND SATURDAY AS A COLD FRONT STALLS OVER THE REGION. THUNDERSTORMS ARE EXPECTED TO BE STRONG WITH A FEW POSSIBLY BECOMING SEVERE WITH DAMAGING WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN. ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY. THESE THUNDERSTORMS WILL BE MOST LIKELY IN THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AND SATURDAY. 24/RR
In the hours before
Special weather statement, Aug 9, 12:46 PM CDT, 3 hours 1 minute before
LAZ049-050-057-058-091845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1246 PM CDT THU AUG 9 2012 ...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. JAMES PARISH... ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...LIVINGSTON PARISH... AT 1241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DONALDSONVILLE...OR ABOUT 3 MILES NORTH OF DONALDSONVILLE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... GONZALES BY 100 PM... SORRENTO BY 105 PM... WHITEHALL BY 135 PM... 7 MILES SOUTH OF KILLIAN BY 145 PM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Special weather statement, Aug 9, 1:39 PM CDT, 2 hours 8 minutes before
LAZ061>064-069-070-091945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 139 PM CDT THU AUG 9 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...LOWER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH... AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM NEW ORLEANS TO BELLE CHASSE... MOVING EAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... CHALMETTE BY 145 PM... EAST NEW ORLEANS AND VIOLET BY 150 PM... YSCLOSKEY BY 215 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Special weather statement, Aug 9, 2:01 PM CDT, 1 hour 46 minutes before
LAZ039-040-MSZ077-080-092000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 201 PM CDT THU AUG 9 2012 ...STRONG THUNDERSTORM MOVING EAST AFFECTING PEARL RIVER COUNTY... HANCOCK COUNTY...ST. TAMMANY PARISH...WASHINGTON PARISH... AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM BOGALUSA TO 12 MILES WEST OF PICAYUNE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... CROSSROADS BY 215 PM... PICAYUNE AND MCNEIL BY 230 PM... POPLARVILLE BY 255 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Special weather statement, Aug 9, 2:04 PM CDT, 1 hour 43 minutes before
LAZ040-061>064-067>070-MSZ080-092000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 204 PM CDT THU AUG 9 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...HANCOCK COUNTY...LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH...ST. TAMMANY PARISH...ORLEANS PARISH...LOWER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH... AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM EAST NEW ORLEANS TO 26 MILES WEST OF PORT SULPHUR...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... YSCLOSKEY BY 215 PM... EDEN ISLE AND LAKE CATHERINE BY 230 PM... POINTE A LA HACHE BY 255 PM... PEARLINGTON BY 300 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Special weather statement, Aug 9, 2:26 PM CDT, 1 hour 21 minutes before
LAZ034>037-039-048-071-MSZ068>071-092130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 226 PM CDT THU AUG 9 2012 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING AMITE COUNTY...WILKINSON COUNTY...WALTHALL COUNTY...ST. HELENA PARISH... POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST FELICIANA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 44 MILES NORTH OF MCCOMB TO 54 MILES NORTHWEST OF ST. FRANCISVILLE...MOVING SOUTHEAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... CROSBY BY 250 PM... GLOSTER AND FORT ADAMS BY 305 PM... WOODVILLE AND SMITHDALE BY 310 PM... LETTSWORTH...LIBERTY AND CENTREVILLE BY 325 PM... SUMMIT BY 330 PM... MCCOMB BY 335 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Local storm report, Aug 9, 3:09 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM TSTM WND DMG MCNEIL 30.67N 89.64W
08/09/2012 PEARL RIVER MS EMERGENCY MNGR
WIND DAMAGE TO BARN AND SURROUNDING STRUCTURES BETWEEN
HIGHWAY 43 AND HIGHWAY 11 NEAR MCNEIL. RADAR SIGNATURE
INDICATIVE OF A DOWNBURST BETWEEN 1119 AND 1124 CDT.
0134 PM TSTM WND DMG MARRERO 29.89N 90.11W
08/09/2012 JEFFERSON LA EMERGENCY MNGR
DAMAGE TO FENCING AND SMALL OBJECTS 5400 BLOCK OF TUSA
DRIVE. ALSO SOME IMAGES AVAILABLE FROM TWITTER AND
MEDIA.RADAR SIGNATURE STRONGLY SUGGESTIVE OF A WET
MICROBURST IN MARRERO. TIME BASED ON RADAR FIX.
0150 PM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
08/09/2012 ORLEANS LA PUBLIC
SEVERAL STREETS FLOODED THROUGHOUT THE METRO AREA. RAIN
RATES NEAR 2 INCHES PER HOUR AT PEAK RAINFALL BETWEEN 130
AND 230 PM.
&&
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:24 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 20 min |
| Aug 9, 3:36 PM CDT | Areal Flood Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 114 min |
| Aug 9, 4:22 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.